Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dr. Young, you are like my God who can advice me.
Jun 18, 2012

Dr. Young, Please do not think other wise, that i am asking the question, i am getting very scared when you dont answer.

You must be a very busy person, helping so many patients and i am proud of what you doctors do.

I cannot talk to any other ID specialist please, as i dont have access and even if i do, i have to write up a two page report.

I am praying i would get an answer this one last time. I want to go the pediatrician's office and show your answer if you recommend a PCR or any other test.

Very very anxious, as i noticed five small brown spots on her tongue. I asked my wife, she also told she has never seen them before. I got very much worried when the doctor said that Vitiligo is an autoimmune disease and then i read that autoimmune disease can delay seroconversion or produce wrong HIV and Hepatitis antibody test result.

They did one test at 6 weeks after the contamination incident, the result came back on the same day as negative. They did one more test at 5 months 20days, again i think her screening was positive and the western blot came negative, and i think that is why the blood was sent out to California from Dallas and we got the result after 10 days.

Do you think the 5 months 20 days is enough time considering her age and now this vitiligo and also the budasonide for oral inhalataion for her cold and cough? Latest is she got these five tiny brown spots on her tongue, they are the size of a pen dot. I do not know what it is.

We are dealing with her cold and cough pretty much day in and day out and as a parent i feel horrible and guilty.

Considering she is only close to 4 years and with this Vitiligo(autoimmune disorder), and her budasonide oral inhalation and nasonex, should i worry about a delay seroconversion or a wrong HIV/Hepatitis antibody test result?

Do you recommend any other tests to be sure? I want to keep an end to this situation by getting her further tested if needed to and deal with my destiny and fate.

If you recommend a PCR or any other test please let me know which one?

I am also reading about the high rate of false positives in a PCR test which makes me worried. Do you have any other alternate tests other than the PCR.

I do understand what you are saying that i am looking in the mirror and relating everything to hiv.

Actually no Sir, i wanted to keep this behind me, but when i am looking at these cold/cough and the fever days after the incident exactly after the incident and now these skin conditions, i am getting very much worried.

We have been communicating about these from the beginning, so you know everything. Please advise me one last time. Can i move on or consider a PCR test for her? I will take your advice.

The last episode of cold and cough has been there from two months. Finally the doctor gave antibiotic on Thursday, she is getting better.

Finally let me know if i can close the book now or close it later after getting any test that you recommend.

Response from Dr. Young

Hello,

I'll answer you one last time. The reason that I didn't reply earlier is that this Forum is for people living with HIV who are struggling with choosing their HIV medications, not for those who wonder about if they have HIV. I generally do not answer this type of question on this Forum.

I do not think that your daughter needs any (really, none) additional testing for HIV. No PCR, nothing further.

As a medical provider, I'm not particularly concerned about the pigmented spots on your daughter's tongue. If you do have concern, the provider to speak to isn't an infectious disease doctor, but rather the general pediatrician.

Be well (and relax), BY



Previous
Diet pills with complera
Next
Missed Medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement